Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 397, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Nov 16, 2015, 6:20 PM CST for Decatur County, Norton County, Sheridan County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2015, 6:20 PM CST (00:20 UTC)
- Expired
- Nov 16, 2015, 7:00 PM CST
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 3:34 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS53 KGLD 170020
SVRGLD
KSC039-137-179-170100-
/O.NEW.KGLD.SV.W.0397.151117T0020Z-151117T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM CST MON NOV 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN NORTON COUNTY IN NORTHWESTERN KANSAS...
NORTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 700 PM CST
* AT 620 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SELDEN...OR 10 MILES NORTHWEST OF HOXIE...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 615 PM CST...QUARTER SIZE
HAIL WAS REPORTED 7 SOUTH OF SELDEN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SELDEN...NORCATUR...JENNINGS...CLAYTON...DRESDEN AND LEOVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR NORTHWESTERN
KANSAS.
LAT...LON 3935 10056 3949 10066 3988 10024 3970 9996
TIME...MOT...LOC 0020Z 222DEG 35KT 3948 10056
HAIL...1.25IN
WIND...60MPH
$$
HUSTED2 follow-up statements
366
WWUS53 KGLD 170025
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM CST MON NOV 16 2015
KSC039-137-179-170100-
/O.CON.KGLD.SV.W.0397.000000T0000Z-151117T0100Z/
DECATUR KS-NORTON KS-SHERIDAN KS-
625 PM CST MON NOV 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHWESTERN
SHERIDAN COUNTIES...
AT 624 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELDEN...OR 11
MILES NORTH OF HOXIE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 615 PM CST...QUARTER SIZE HAIL
WAS REPORTED 7 MILES SOUTH OF SELDEN.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SELDEN...NORCATUR...JENNINGS...CLAYTON...DRESDEN AND LEOVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR NORTHWESTERN
KANSAS.
LAT...LON 3935 10056 3949 10066 3988 10024 3970 9996
TIME...MOT...LOC 0024Z 222DEG 35KT 3951 10052
HAIL...1.25IN
WIND...60MPH
$$
HUSTED908
WWUS53 KGLD 170036
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM CST MON NOV 16 2015
KSC039-137-179-170100-
/O.CON.KGLD.SV.W.0397.000000T0000Z-151117T0100Z/
DECATUR KS-NORTON KS-SHERIDAN KS-
636 PM CST MON NOV 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTH CENTRAL
SHERIDAN COUNTIES...
AT 635 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER DRESDEN...OR
16 MILES NORTH OF HOXIE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORCATUR...JENNINGS...CLAYTON...DRESDEN AND LEOVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR NORTHWESTERN
KANSAS.
LAT...LON 3944 10043 3961 10053 3988 10024 3970 9996
TIME...MOT...LOC 0035Z 222DEG 35KT 3960 10042
HAIL...1.25IN
WIND...60MPH
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 5:51 PM CST, 29 minutes earlier.
Area forecast discussion, Nov 16, 5:51 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MST MON NOV 16 2015
.SHORT TERM...(THIS AFTERNOON THROUGH THIS EVENING)
ISSUED AT 1105 AM MST MON NOV 16 2015
A RAPIDLY EVOLVING WEATHER SCENARIO IS EXPECTED TODAY AS A DYNAMIC
WEATHER SYSTEM MOVES IN. OVER THE NEXT 24 HOURS...WE WILL GO FROM
SUNNY AND WARM RIGHT NOW TO STORMY WITH CHANCES FOR SEVERE
WEATHER THIS AFTERNOON/EVENING TO A DEVELOPING WINTER
STORM/BLIZZARD TOMORROW MORNING.
FOR THIS AFTERNOON...THE PRIMARY THREAT IS THE DEVELOPMENT OF
SEVERE STORMS. THIS THREAT IS EXPECTED TO PERSIST INTO THE EVENING
HOURS. CURRENTLY...A STRONG SHORTWAVE TROUGH IS LOCATED IN NEW
MEXICO AS IT ROUNDS THE SOUTHEAST CORNER OF THE LARGE UPPER LEVEL
LOW CENTERED OVER ARIZONA. IT IS THIS LEAD SHORTWAVE TROUGH THAT
SHOULD IGNITE SEVERE STORMS THIS AFTERNOON. BASED ON LATEST HIGH-
RESOLUTION GUIDANCE...STORMS INITIALLY DEVELOP IN COLORADO.
SATELLITE IS ALREADY OBSERVING CUMULUS/STORM DEVELOPMENT IN
SOUTHEAST COLORADO. THE REASON THIS IS IMPORTANT IS IT CONFIRMS
THE HIGH-RES GUIDANCE SUGGESTION THAT STORMS FIRE EARLY OVER
COLORADO. THEN...STORMS ARE EXPECTED TO RAPIDLY DEVELOP AHEAD OF A
LEE TROUGH AXIS/DRYLINE. THESE STORMS WILL RAPIDLY MOVE TO THE
NORTHEAST...ON THE ORDER OF 50 TO 60 MPH. STORMS MAY INITIALLY
DEVELOP DISCRETELY BEFORE BECOMING A LINEAR QLCS/SQUALL LINE.
THE CONCERN IS THAT THERE MAY BE A WINDOW OF OPPORTUNITY FOR
DISCRETE STORMS LONG ENOUGH THAT THERE COULD BE A HIGHER TORNADO
THREAT. IN ADDITION...EMBEDDED SUPERCELLS IN THE SQUALL LINE COULD
ALSO POSE A TORNADO THREAT. THE ANTICIPATED WIND SHEAR WILL BE
QUITE STRONG. HOWEVER...THE DEGREE OF FORCING IS CONCERNING IN
TERMS OF DISCRETE DEVELOPMENT BECAUSE THE FEAR IS A LARGE LINE OF
STORMS DEVELOP BEFORE A HIGHER TORNADO/HAIL THREAT CAN EVOLVE.
THAT BEING SAID...DO THINK THERE IS A CHANCE FOR ISOLATED
TORNADOES AND MARGINALLY SEVERE HAIL...PRIMARILY OVER NORTHWEST
KANSAS. THE PRIMARY THREAT AREA-WIDE WILL BE DAMAGING WINDS...
PARTICULARLY AS THE SQUALL LINE EVOLVES.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 249 PM MST MON NOV 16 2015
WINTER STORM EXPECTED TO IMPACT MAJORITY OF OUR CWA LATE TONIGHT
THROUGH TUESDAY NIGHT.
UPPER LOW HAS DEEPENED OVER FOUR CORNERS REGION AND GUIDANCE SEEMS
TO BE DOING A GOOD JOB HANDLING PLACEMENT AND EVOLUTION SO FAR.
GUIDANCE HAS ALSO COME INTO VERY GOOD AGREEMENT ON TRACK AND GENERAL
PLACEMENT OF DEFORMATION BAND OF PRECIP. STRONG MESOSCALE FORCING
WILL SUPPORT HIGH PRECIP RATES WITHIN THIS MAIN BAND AND ONCE THIS
TRANSITIONS OVER TO SNOW...RATES OF 1-2 INCHES PER HOUR APPEAR
LIKELY. THERE HAS BE A JOG IN GUIDANCE TO THE SOUTH WHICH HAS
ALLOWED FOR A SHIFT IN THIS HEAVIER PRECIP BAND ACROSS OUR NW CWA.
GUIDANCE ALSO SHOWS STRONG OVERLAP IN HEAVY SNOW SIGNAL IN THIS AREA
AND A BROAD AREA OF 7-12 INCHES APPEARS LIKELY ACROSS OUR NORTHWEST
IS POSSIBLE. SLOWER MOTION/EARLIER TRANSITION HIGHER AMOUNTS WILL BE
POSSIBLE. THERE HAS ALSO BEEN A TREND TOWARDS SLOWING DOWN THE EXIT
OF THIS SYSTEM...AND WHILE WINDS INCREASE ACCUMULATING SNOW MAY
REMAIN POSSIBLE THROUGH TUESDAY NIGHT (EVEN BEYOND THE PERIOD OF THE
CURRENT HAZARDS).
COMPLICATION ARISES IN TIMING OF PRECIP CHANGING OVER ACROSS OUR
CWA WITH HIGHER CONFIDENCE IN EARLIER CHANGE OVER FROM THE
COLORADO STATE LINE AND WEST. HIGHER T/TD VALUES AND THUS HIGHER
WET BULB TEMPS WILL DELAY THIS TRANSITIONS OVER THE FAR EAST AND
SOUTHERN PARTS OF OUR CWA AND LOWERS CONFIDENCE ON SNOW TOTALS FOR
THOSE LOCATIONS. STRONGEST WIND AXIS APPEARS TO BE ALONG AND WEST
OF THE HIGHWAY 27 CORRIDOR WHERE BL WINDS 35-45KT ARE ADVERTISED.
CONFIDENCE HAS INCREASED ENOUGH TO UPGRADE BLIZZARD WATCH TO
WARNING FOR LOCATIONS WHERE BAND IS MOST LIKELY (OUR NW). I
UPGRADED THE WATCH TO A WINTER WEATHER ADVISORY AT LOCATIONS WHERE
THE RAIN/SNOW TRANSITIONS TIMING IS LESS CERTAIN AND TRACK OF
HEAVIEST SNOWFALL MAY REMAIN JUST NORTH OR WEST. I COULD SEE
NEEDING TO EXPAND THE BLIZZARD WARNING INTO THESE COUNTIES
DEPENDING ON THE TIMING.
WEDNESDAY-THURSDAY...ANY LINGERING SNOWFALL SHOULD QUICKLY MOVE
NORTHEAST OF OUR CWA WEDNESDAY MORNING AS UPPER LOW MOVES OUT OF THE
PLAINS INTO THE MISSISSIPPI RIVER VALLEY. ZONAL FLOW THEN DEVELOPS
AND SUPPORT PREDOMINANTLY DRY CONDITIONS. AIR MASS DOES MODERATE
SLIGHTLY HOWEVER TEMPERATURES WILL BE GREATLY IMPACTED BY POSSIBLE
SNOW PACK. AREAS WITHOUT SNOW PACK OR WHERE SNOW MELTS SHOULD HAVE
HIGHS IN THE 50S...HOWEVER WHERE DEEPER SNOW PACK EXISTS HIGHS
WILL STRUGGLE TO REACH 40 DEGREES.
FOR THIS EXTENDED FORECAST PERIOD...CURRENT PROJECTIONS INDICATE
THAT RELATIVELY QUIET WEATHER SHOULD PREVAIL. THIS IS A RESULT OF
ZONAL FLOW DEVELOPING IN THE WAKE OF TUESDAY'S MAJOR WEATHER SYSTEM.
AS A RESULT...MOSTLY DRY WEATHER IS FORECAST WITH LITTLE CHANGE.
THERE IS ONE BIG EXCEPTION TO THAT STATEMENT ABOVE. A FAST MOVING
UPPER LEVEL DISTURBANCE WILL PASS THROUGH FRIDAY INTO SATURDAY. AS
THIS HAPPENS...EXPECT A COLD FRONT PASSAGE WITH A CHANCE FOR SOME
LIGHT SNOW. AT THE CURRENT TIME...FORECAST GUIDANCE VARIES WILDLY.
FOR EXAMPLE...A FEW PIECES OF GUIDANCE DIFFER ON THE PASSAGE OF A
COLD FRONT BY UP TO 24 HOURS. THEREFORE...AM NOT CONFIDENT ON THE
FRONT TIMING AND RESULTANT PRECIPITATION CHANCES.
BEHIND THIS SYSTEM...A WARMING TREND IS FORECAST AS UPPER LEVEL
RIDGING ATTEMPT TO BUILD IN. A RETURN TO ABOVE NORMAL TEMPERATURES
APPEARS PROBABLE BUT THIS DEPENDS ON THE STRENGTH OF THE COLD
SURFACE HIGH PRESSURE TO THE EAST. MOST OF THE COLD AIR SHOULD
SLIDE EAST A SOUTH WINDS RETURN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 443 PM MST MON NOV 16 2015
COMPLICATED...RAPIDLY CHANGING AND DANGEROUS CONDITIONS ARE
EXPECTED THROUGH THE PERIOD AS AREA TRANSITIONS FROM SEVERE
THUNDERSTORMS TO A MAJOR WINTER STORM. FOR KGLD...VFR CONDITIONS
ARE EXPECTED UNTIL 09Z. THUNDERSTORMS WILL BE NEAR THE SITE
THROUGH THIS EVENING. AT 09Z IFR CONDITIONS WILL TRANSITION TO
LIFR/VLIFR IN THE 12Z TO 14Z TIME FRAME AS THE RAIN CHANGES TO
SNOW AND THE WIND INCREASES.
FOR KMCK...THE BETTER CHANCE FOR THUNDERSTORMS WILL BE HERE. MVFR
CONDITIONS WILL OCCUR WITH THE STRONGEST STORMS MOVE ACROSS. AFTER
THE THUNDERSTORMS END THERE WILL BE A REPRIEVE IN THE
PRECIPITATION WITH VFR CONDITIONS. BEGINNING AT 11Z IFR CONDITIONS
WILL TRANSITION TO LIFR AS THE RAIN CHANGES TO SNOW AND THE WIND
INCREASES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 11 AM MST /NOON CST/ TO 11 PM MST
/MIDNIGHT CST/ TUESDAY FOR KSZ002-003-014-015-028-041-042.
BLIZZARD WARNING FROM 5 AM MST /6 AM CST/ TO 11 PM MST /MIDNIGHT
CST/ TUESDAY FOR KSZ001-013-027.
CO...BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY FOR
COZ090>092.
NE...WINTER WEATHER ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT FOR NEZ080-081.
BLIZZARD WARNING FROM 5 AM TO 11 PM MST TUESDAY FOR NEZ079.
&&
SHORT TERM...RRH
LONG TERM...DR/RRH
AVIATION...BULLERHazardous weather outlook, Nov 16, 4:21 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 321 PM MST MON NOV 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 321 PM MST MON NOV 16 2015 /421 PM CST MON NOV 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE AREA UNDER HIGHEST THREAT IS EAST OF THE COLORADO BORDER...HOWEVER A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER EASTERN COLORADO. LARGE HAIL...DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO OR TWO WILL BE THE THREATS. A STRONG WINTER STORM LATE MONDAY NIGHT THROUGH TUESDAY NIGHT WILL BRING HEAVY SNOW AND WHITEOUT CONDITIONS TO PARTS OF THE REGION. THE BEST CHANCE FOR SNOW AND BLOWING SNOW IS CURRENTLY ALONG AND WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND TO SHARON SPRINGS KANSAS. LESSER AMOUNTS OF SNOW WITH SIGNIFICANT BLOWING OF THAT SNOW WILL BE TO THE EAST AND SOUTH OF THE ABOVE MENTIONED AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ON TUESDAY...WHITEOUT CONDITIONS ARE EXPECTED ACROSS EASTERN COLORADO THROUGH THE DAY. WHITEOUT CONDITIONS ARE EXPECTED FOR DUNDY...CHEYENNE ...SHERMAN AND WALLACE COUNTIES FROM TUESDAY MORNING INTO TUESDAY EVENING. AGAIN COUNTIES TO THE EAST AND SOUTH OF THE ABOVE MENTIONED AREAS WILL HAVE LESSER AMOUNTS OF SNOW WITH SIGNIFICANT BLOWING AND DRIFTING OF THAT SNOW. ACROSS THE ENTIRE REGION...WIND GUSTS COULD REACH AS HIGH AS 55 MPH. DANGEROUS CONDITIONS WILL BE IN PLACE FOR THE ENTIRE AREA AND TRAVEL IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Nov 16, 5:44 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO GRAINFIELD 39.11N 100.47W
11/16/2015 GOVE KS PUBLIC
TORNADO REPORTED IN GRAINFIELD WITH DAMAGE TO NUMEROUS
TREES. POWER LINES DOWN, WINDOWS BROKEN AND SHEDS
DESTROYED.
&&
TLYNCHSpecial weather statement, Nov 16, 5:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM CST MON NOV 16 2015
KSZ042-170015-
WICHITA KS-
550 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
615 PM CST...
AT 550 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF MODOC...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR WEST CENTRAL
KANSAS.
LAT...LON 3836 10133 3868 10115 3867 10113 3827 10112
3826 10114
TIME...MOT...LOC 2350Z 211DEG 32KT 3838 10119
HUSTEDLocal storm report, Nov 16, 5:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL OAKLEY 39.13N 100.85W
11/16/2015 E0.88 INCH LOGAN KS TRAINED SPOTTER
&&
TLYNCHLocal storm report, Nov 16, 5:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 NNW OAKLEY 39.14N 100.86W
11/16/2015 E1.00 INCH THOMAS KS TRAINED SPOTTER
&&
TLYNCHLocal storm report, Nov 16, 6:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 1 WNW TASCO 39.35N 100.31W
11/16/2015 E1.75 INCH SHERIDAN KS LAW ENFORCEMENT
&&
TLYNCHLocal storm report, Nov 16, 6:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 7 S SELDEN 39.44N 100.57W
11/16/2015 E1.00 INCH SHERIDAN KS TRAINED SPOTTER
QUARTER SIZED HAIL IS COVERING THE GROUND.
&&
TLYNCHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:08 PM CST | Tornado Warning | GLD | Graham, Norton, Sheridan | 37 min |
| Nov 16, 6:26 PM CST | Special Weather Statement | GLD | Logan | 19 min |
| Nov 16, 6:30 PM CST | Severe Thunderstorm Warning | GLD | Decatur | 32 min |
| Nov 16, 6:38 PM CST | Severe Thunderstorm Warning | GLD | Gove, Logan | 52 min |
| Nov 16, 6:38 PM CST | Tornado Warning | GLD | Norton | 37 min |
| Nov 16, 6:48 PM CST | Tornado Warning | GLD | Gove | 42 min |
| Nov 16, 6:57 PM CST | Special Weather Statement | GLD | Rawlins, Thomas | 33 min |
| Nov 16, 6:59 PM CST | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 31 min |
| Nov 16, 7:08 PM CST | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 52 min |
| Nov 16, 7:10 PM CST | Tornado Warning | GLD | Gove, Sheridan | 35 min |
| Nov 16, 7:11 PM CST | Tornado Warning | GLD | Norton | 34 min |
| Nov 16, 7:26 PM CST | Special Weather Statement | GLD | Norton | 34 min |
| Nov 16, 7:36 PM CST | Tornado Warning | GLD | Gove, Sheridan | 27 min |
| Nov 16, 7:50 PM CST | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 25 min |
| Nov 16, 7:52 PM CST | Severe Thunderstorm Warning | GLD | Gove | 30 min |
| Nov 16, 8:00 PM CST | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 30 min |
| Nov 16, 8:10 PM CST | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 20 min |
| Nov 16, 8:26 PM CST | Special Weather Statement | GLD | Graham, Norton | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.